Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 7, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jan 20, 1995, 11:05 AM EST for York County, Pennsylvania. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 1995, 11:05 AM EST (16:05 UTC)
- Expired
- Jan 20, 1995, 4:00 PM EST
- In force
- 5 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County York County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 201605 FFWCTP PAC133-202100- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1105 AM EST FRI JAN 20 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLOOD WARNING FOR SMALL CREEKS AND STREAMS EFFECTIVE UNTIL 400 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...YORK COUNTY HEAVY RAINFALL SINCE MIDNIGHT HAS PRODUCED RISES ON SMALL CREEKS AND STREAMS THROUGHOUT YORK COUNTY...BUT ESPECIALLY IN THE EASTERN PORTION OF THE COUNTY. FLOODING IS CURRENTLY REPORTED ALONG THE SOUTH BRANCH OF THE CODORUS...THE LITTLE CONEWAGO...AND BIG CONEWAGO CREEKS. NUMEROUS ROADWAYS ARE EFFECTED AND ADDTIONAL RISES WILL AFFECT MOBILE HOMES AND OTHER RESIDENCES. RAINFALL PERSISTS IN THE COUNTY ALTOUGH THE HEAVIEST RAINFALL IS NOW OVER. CREEKS AND STREAMS IN THE COUNTY WILL LIKELY CONTINUE TO RISE FOR THE NEXT COUPLE OF HOURS. RESIDENTS SHOULD MONITOR CONDITIONS IN THEIR VICINITY AND MOVE TO HIGHER GROUND IF NECESSARY. MOTORISTS ARE URGED TO USE CAUTION WHILE DRIVING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 20, 9:21 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 20, 9:21 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
915 AM EST FRI JAN 20 1995
SOME FLOODING...NO CHANGE TO LE...BACK EDGE OF PCPN JUST SOUTH
AND ROTATING NORTHWARD. BRIGHT BAND ON RADAR..:.PCPN ESTIMATES
NOT THE BEST...
LAKE SNOW OUTLOOK
FRI 7 AM TO FRI 7 PM...N
FRI 7 PM TO SAT 7 AM...N
SAT 7 AM TO SAT 7 PM...N (NOT COLD ENUF AT 850 MB YET DESPITE
NW FLO)
MARTINIn the hours before
Special weather statement, Jan 20, 6:28 AM EST, 4 hours 37 minutes before
PAZ066-201330- SPECIAL WEATHER STATEMENT - THUNDERSTORMS NATIONAL WEATHER SERVICE STATE COLLEGE PA 628 AM EST FRI JAN 20 1995 ...THUNDERSTORMS MOVING THROUGH LANCASTER COUNTY... AT 625 AM EST... DOPPLER RADAR FROM MT HOLLY SHOWED A FEW THUNDERSTORMS IN LANCASTER COUNTY. THE STORMS WILL EXIT LANCASTER COUNTY BY 7 AM. THE THUNDERSTROMS WILL PRODUCE LIGHTNING AND VERY HEAVY RAINFALL IN LANCASTER COUNTY. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. NICOSIA
Special weather statement, Jan 20, 6:30 AM EST, 4 hours 35 minutes before
PAZ066-201330- SPECIAL WEATHER STATEMENT - THUNDERSTORMS NATIONAL WEATHER SERVICE STATE COLLEGE PA 628 AM EST FRI JAN 20 1995 ...THUNDERSTORMS MOVING THROUGH LANCASTER COUNTY... AT 625 AM EST... DOPPLER RADAR FROM MT HOLLY SHOWED A FEW THUNDERSTORMS IN LANCASTER COUNTY. THE STORMS WILL EXIT LANCASTER COUNTY BY 7 AM. THE THUNDERSTROMS WILL PRODUCE LIGHTNING AND VERY HEAVY RAINFALL IN LANCASTER COUNTY. IF YOU PLAN TO BE OUTDOORS...CHECK THE LA|TEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. NICOSIA
Special weather statement, Jan 20, 6:42 AM EST, 4 hours 23 minutes before
PAZ006-036-037-041-042-046-049>053-056>059-063>066-201345- SPECIAL WEATHER STATEMENT - THUNDERSTORMS NATIONAL WEATHER SERVICE STATE COLLEGE PA 642 AM EST FRI JAN 20 1995 ...SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MIDDLE SUSQUEHANNA AND WEST BRANCH VALLEYS AND THROUGH NORTH CENTRAL PENNSYLVANIA BETWEEN 7 AND 8 AM... AT 635 AM EST... DOPPLER RADAR SHOWED A BAND OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE WEST BRANCH AND MIDDLE SUSQUEHANNA VALLEYS AND INTO TIOGA AND LYCOMING COUNTIES. THE SHOWERS AND THUNDERSTORMS WILL REACH SULLIVAN... COLUMBIA AND SCHUYLKILL COUNTIES BY AROUND 8 AM. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. NICOSIA
Special weather statement, Jan 20, 6:43 AM EST, 4 hours 22 minutes before
PAZ006-036-037-041-042-046-049>053-056>059-063>066-201345- SPECIAL WEATHER STATEMENT - THUNDERSTORMS NATIONAL WEATHER SERVICE STATE COLLEGE PA 642 AM EST FRI JAN 20 1995 ...SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MIDDLE SUSQUEHANNA AND WEST BRANCH VALLEYS AND THROUGH NORTH CENTRAL PENNSYLVANIA BETWEEN 7 AND 8 AM... AT 635 AM EST... DOPPLER RADAR SHOWED A BAND OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE WEST BRANCH AND MIDDLE SUSQUEHANNA VALLEYS AND INTO TIOGA AND LYCOMING COUNTIES. THE SHOWERS AND THUNDERSTORMS WILL REACH SULLIVAN... COLUMBIA AND SCHUYLKILL COUNTIES BY AROUND 8 AM. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. NICOSIA
Special weather statement, Jan 20, 8:02 AM EST, 3 hours 3 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-201500- SPECIAL WEATHER STATEMENT AND NOWCAST - HEAVY RAINS NATIONAL WEATHER SERVICE STATE COLLEGE PA 802 AM EST FRI JAN 20 1995 ...SPOTTY HEAVY RAINS WILL CONTINUE TO FALL OVER CENTRAL PENNSYLVANIA THROUGH MID MORNING... AT 8 AM...MOST OF RAIN WAS NORTH AND EAST OF A ERIE...STATE COLLEGE...CHAMBERSBURG LINE. THE HEAVIEST RAIN WAS MAINLY ACROSS THE UPPER AND MIDDLE SUSQUEHANNA VALLEY REGIONS. THE RAIN WILL CONTINUE TO MOVE NORTH AND WEAKEN SOME THIS MORNING. HOWEVER...BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF CENTRAL PENNSYLVANIA OVERNIGHT...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE FLOODING IS POSSIBLE ACROSS THE REGION THIS MORNING. ...IN ADDITION...A FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM FOR YORK COUNTY IN SOUTHEAST PENNSYLVANIA...WHERE MORE WIDESPREAD FLOODING IS EXPECTED... MARTIN
Special weather statement, Jan 20, 8:03 AM EST, 3 hours 2 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-201500- SPECIAL WEATHER STATEMENT AND NOWCAST - HEAVY RAINS NATIONAL WEATHER SERVICE STATE COLLEGE PA 802 AM EST FRI JAN 20 1995 ...SPOTTY HEAVY RAINS WILL CONTINUE TO FALL OVER CENTRAL PENNSYLVANIA THROUGH MID MORNING... AT 8 AM...MOST OF RAIN WAS NORTH AND EAST OF A ERIE...STATE COLLEGE...CHAMBERSBURG LINE. THE HEAVIEST RAIN WAS MAINLY ACROSS THE UPPER AND MIDDLE SUSQUEHANNA VALLEY REGIONS. THE RAIN WILL CONTINUE TO MOVE NORTH AND WEAKEN SOME THIS MORNING. HOWEVER...BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF CENTRAL PENNSYLVANIA OVERNIGHT...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE FLOODING IS POSSIBLE ACROSS THE REGION THIS MORNING. ...IN ADDITION...A FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM FOR YORK COUNTY IN SOUTHEAST PENNSYLVANIA...WHERE MORE WIDESPREAD FLOODING IS EXPECTED... MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 7:00 AM EST | Flash Flood Warning | CTP | York | 3 hr |
| Jan 20, 8:15 AM EST | Flash Flood Warning | CTP | Lancaster | 4 hr |
| Jan 20, 8:30 AM EST | Flash Flood Warning | CTP | Lycoming, Snyder, Union | 4 hr |
| Jan 20, 8:48 AM EST | Flash Flood Warning | CTP | Centre, Clinton | 4 hr |
| Jan 20, 8:58 AM EST | Flash Flood Warning | CTP | Potter, Tioga | 5 hr |
| Jan 20, 12:39 PM EST | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jan 20, 12:39 PM EST | Flash Flood Warning | CTP | Snyder, Union | 3 hr |
| Jan 20, 12:39 PM EST | Flash Flood Warning | CTP | Lycoming, Potter, Tioga | 3 hr |
| Jan 20, 2:51 PM EST | Flash Flood Warning | CTP | Huntingdon | 7 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.